Alert archive / Arkansas / Tornado Warnings in 1994

Tornado Warning 11, NWS Tulsa, OK

April 11, 1994Benton County, Arkansas

NWS Tulsa, OK issued this tornado warning at Apr 11, 1994, 10:00 AM CDT for Benton County, Arkansas. It was in force for 30 min.

The area

The counties it named.

The facts

Issued
Apr 11, 1994, 10:00 AM CDT (15:00 UTC)
Expired
Apr 11, 1994, 10:30 AM CDT
In force
30 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Benton County, AR

The nearest sounding before it

Springfield, MO (KUMN), launched 12:00Z, 3.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1994-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1994-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 575 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
575 m²/s²
0-3 km storm-relative helicity
872 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KFSM 111501
TORFSM
ARC007-111530-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT SMITH AR
1000 AM CDT MON APR 11 1994
 
THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 1030 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN NORTHWEST ARKANSAS
 
   ...WESTERN BENTON COUNTY
 
AT 1000 AM CDT A FUNNEL CLOUD WAS SPOTTED JUST WEST OF GRAVETTE IN
WESTERN BENTON COUNTY. MOVEMENT WAS NORTHEAST AT 35 TO 40 MPH.
 
WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM IN THE AREA.
FUNNEL CLOUDS MAY TOUCH DOWN AT ANY TIME...IF YOU SEE A FUNNEL
CLOUD...TAKE SHELTER IMEMDIATELY.
 
THIS IS A DANGEROUS STORM SITUATION.  ACT QUICKLY.  IF YOU ARE
IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF
AVAILABLE.  OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST
FLOOR POSSIBLE.  AVOID WINDOWS.  ABANDON CARS AND MOBILE HOMES
FOR A REINFORCED BUILDING OR GET INTO A DITCH OR CULVERT.
 
 
 
&

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Apr 11, 9:57 AM CDT, 3 minutes earlier.

Area forecast discussion, Apr 11, 9:57 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
1000 AM CDT MON APR 11 1994

AM GOING TO EXTEND THE FLASH FLOOD WATCH FURTHER SOUTH FOR TODAY TO
INCLUDE MUCH OF NORTH EAST AND EAST-CENTRAL OKLAHOMA AS SHOWERS AND
STORMS CONTINUE TO TRAIN OVER THE AREA.

SURFACE LOW WAS OVER SOUTH-CENTRAL OK THIS MORNING WITH WARM FRONT
EXTENDING NORTHEAST OF THE LOW INTO NORTHEAST OKLAHOMA.  LATEST 12Z
ETAMODEL GUIDANCE SUGGESTS THIS LOW WILL MOVE INTO NORTHEAST OK NEAR
BARTLESVILLE BY 00Z THIS EVENING.  PRESSURE FALLS NOTED OVER NORTHERN
SECTIONS OF THE STATE WITH RISES OCCURRING OVER NC TEXAS ALSO SEEM TO
SUGGEST THAT THE LOW WILL MOVE NORTHEASTWARD INTO NE OKLAHOMA.  WITH THE
FRONT PROGGED BY THE MODELS TO SHIFT NORTH THIS AFT AND WITH TEMPS
ALREADY IN THE 70S OVR SRN SCTNS...HV DECIDED TO UP TEMPS SOME OVR THE
SRN ZONES.

100 KT JET MAX FROM SRN NM INTO W TX WL ROTATE AROUND UPPER LOW OVER
SOURTHERN COLORADO AND PLACE NRN SCTNS OF OKLAHOMA IN THE UPPER LEVEL
DIVERGENT-LEFT FRONT QUADRANT OF JET THIS AFTERNOON.  WITH PLENTY OF LOW
LEVEL MOISTURE AND INSTABILITY IN PLACE...SHOWERS AND STORMS WILL BE
LIKELY WITH LOCALLY HEAVY RAINS AND SEVERE WEATHER.

FLASH FLOOD WATCHES MAY NEED TO BE EXTENDED INTO SOUTHEAST OKLAHOMA FOR
TONIGHT AS SHOWERS AND THUNDERSTORMS OVERSPREAD THAT SECTION OF THE
STATE.

...16...

.TUL...FLASH FLOOD WATCH TDY ZNS 54>71.

In the hours before

Special weather statement, Apr 11, 7:08 AM CDT, 2 hours 52 minutes before
OKZ054>076-111315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
707 AM CDT MON APR 11 1994

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR MUCH OF EASTERN OKLAHOMA
UNTIL 1 PM...
....FLASH FLOOD WATCH FOR OSAGE PAWNEE WASHINGTON AND
NOWATA COUNTIES TODAY...

AT 700 AM...NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A BAND OF
SHOWERS AND THUNDERSTORMS EXTENDING ALONG A LINE FROM MIAMI TO CLAREMORE
TO SAPULPA TO SEMINOLE. PERIODS OF HEAVY RAIN WERE ASSOCIATED WITH THE
STRONGER STORMS. THIS WAS RESULTING IN SOME LOCALIZED MINOR STREET
FLOODING. THUNDERSTORMS WITHIN THIS LINE WERE MOVING NORTHEAST AT
40 MPH.

SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGHOUT THE DAY ACROSS
EASTERN OKLAHOMA. WITH BOTH A SEVERE THUNDERSTORM WATCH AND FLASH FLOOD
WATCH IN EFFECT FOR PARTS OF EASTERN OKLAHOMA....PERSONS ARE URGED TO
STAY ALERT TO DEVELOPING WEATHER CONDITIONS.
Special weather statement, Apr 11, 7:37 AM CDT, 2 hours 23 minutes before
OKZ056>067-111345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
736 AM CDT MON APR 11 1994

...STRONG THUNDERSTORMS OVER PARTS OF NORTHEAST OKLAHOMA...

AT 735 AM...RADAR IN TULSA INDICATED STRONG THUNDERSTORMS ACROSS PARTS
OF NORTHEAST OKLAHOMA. THE STRONGEST STORM WAS MOVING INTO NORTHWEST
OKMULGEE COUNTY FROM EASTERN CREEK COUNTY. THIS STORM 3 MILES SOUTHEAST
OF SLICK AT 735 AM...AND WILL MOVE NORTHEAST ACROSS NORTHERN OKMULGEE
AND SOUTHERN TULSA COUNTIES BY 8AM. PERSONS IN BEGGS...MOUNDS...GLENPOOL
AND BIXBY CAN EXPECT GUSTY WINDS TO 50 MPH AND PEA SIZE HAIL BETWEEN 735
AND 800 AM.

OTHER STRONG THUNDERSTORMS...WITH VERY HEAVY RAIN AND GUSTY WINDS WERE
OVER NORTHERN TULSA COUNTY NEAR THE DOWNTOWN AREA AND ACROSS CRAIG AND
OTTAWA COUNTIES BETWEEN VINITA AND FAIRLAND.

MOVEMENT OF ALL THUNDERSTORM ACTIVITY WAS NORTHEAST AT 45 MILES AN HOUR.

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR A LARGE PART OZF
EASTERN OKLAHOMA UNTIL 1 PM...
Special weather statement, Apr 11, 8:17 AM CDT, 1 hour 43 minutes before
OKZ061-062-067-111415-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
816 AM CDT MON APR 11 1994

AT 815 AM...WEATHER SERVICE RADAR INDICATED A LINE OF STRONG STORMS
EXTENDING FROM INOLA TO 5 MILES WEST OF WAGONER.
HEAVY RAIN...PEA SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED
WITH THESE STORMS. THE LINE OF STORMS WAS MOVING NORTHEAST AT 40 MPH.

REMEMBER A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA UNTIL 1
PM. STAY ALERT TO CHANGING WEATHER CONDITIONS AND LISTEN FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Apr 11, 8:51 AM CDT, 1 hour 9 minutes before
OKZ062-063-068-111500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
850 AM CDT MON APR 11 1994

AT 850 AM...NATIONAL WEATHER SERVICE RADAR SHOWED A LINE OF STRONG
THUNDERSTROMS EXTENDING FROM 3 MILES WEST OF SALINA TO LOCUST GROVE TO 1
MILE WEST OF PEGGS. HEAVY RAIN...WINDS TO 45 MPH...AND PEA SIZED HAIL
CAN BE EXPECTED AS THIS LINE OF STORMS PASSES. THE LINE WAS MOVING
NORTHEAST AT 40 MPH. SALINA...SPAVINAW...PEGGS...AND JAY ARE IN THE PATH
OF THESE STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 PM FOR THIS AREA.
BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. LISTEN TO THIS STATION
FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER
SERVICE.
Special weather statement, Apr 11, 8:52 AM CDT, 1 hour 8 minutes before
OKZ062-063-068-111500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
850 AM CDT MON APR 11 1994

AT 850 AM...NATIONAL WEATHER SERVICE RADAR SHOWED A LINE OF STRONG
THUNDERSTROMS EXTENDING FROM 3 MILES WEST OF SALINA TO LOCUST GROVE TO 1
MILE WEST OF PEGGS. HEAVY RAIN...WINDS TO 45 MPH...AND PEA SIZED HAIL
CAN BE EXPECTED AS THIS LINE OF STORMS PASSES. THE LINE WAS MOVING
NORTHEAST AT 40 MPH. SALINA...SPAVINAW...PEGGS...AND JAY ARE IN THE PATH
OF THESE STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 PM FOR THIS AREA.
BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. LISTEN TO THIS STATION
FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:42 PM CDTTornado WarningTSABenton33 min
Apr 11, 9:31 AM CDTSevere Thunderstorm WarningTSABenton59 min
Apr 11, 3:36 PM CDTSevere Thunderstorm WarningTSABenton69 min
Apr 11, 5:20 PM CDTSevere Thunderstorm WarningTSASebastian40 min
Apr 11, 5:20 PM CDTSevere Thunderstorm WarningTSABenton, Washington40 min
Apr 11, 6:42 PM CDTSevere Thunderstorm WarningTSALogan48 min
Apr 11, 6:49 PM CDTSevere Thunderstorm WarningTSAFranklin, Johnson, Logan56 min
Apr 11, 6:58 PM CDTTornado WarningTSAFranklin, Logan32 min

Nearby

Tornado Warnings in Arkansas, 1994Every tornado warning in 1994Tornadoes in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.